Psycho-Babble Medication Thread 474627

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

Ugh -- can't concentrate!

Posted by AMD on March 23, 2005, at 13:03:29

My mental prowess has been off this week -- I can read, but I don't feel able to organize, concentrate on work, think through difficult problems. What is going on? Is this from the alcohol I drank last week, or the cocaine (two full weeks ago)? It's not getting better, and it's frustrating. I feel depressed. Did I zap my executive functioning in one night? Are my drugs not working? (Celexa, Lamictal). Is there anything else I should look into for this?

Damn -- it's been a long time since I felt "sharp" -- like over a year. I wonder if the medicines have something to do with it.

How much risk would it be for me to taper off these drugs completely? How long would it take for the withdrawal effects to wear off?

Frustrated!

amd

 

Re: Ugh -- can't concentrate!

Posted by rainbowbrite on March 23, 2005, at 15:49:11

In reply to Ugh -- can't concentrate!, posted by AMD on March 23, 2005, at 13:03:29

I don't think you should taper before you talk to a doctor. Those feelings may actually be intesified if you go off. Take the advice I never do and go speak to your pdoc before it gets worse. Maybe you can get on a stimulant of some sort to help out. Also efexor withdrawl is sometimes not pleasant, I would recomend waiting till you are in a better place to do that. I know its an awful feeling wehre you are...but I think a doctor may be able to give you some help. Unless you have already tried that?
Take care of yourself
rain

 

Re: Ugh -- can't concentrate!

Posted by Jake E on March 24, 2005, at 13:55:30

In reply to Re: Ugh -- can't concentrate!, posted by rainbowbrite on March 23, 2005, at 15:49:11

> I don't think you should taper before you talk to a doctor. Those feelings may actually be intesified if you go off. Take the advice I never do and go speak to your pdoc before it gets worse. Maybe you can get on a stimulant of some sort to help out. Also efexor withdrawl is sometimes not pleasant, I would recomend waiting till you are in a better place to do that. I know its an awful feeling wehre you are...but I think a doctor may be able to give you some help. Unless you have already tried that?
> Take care of yourself
> rain
>

I agree with rainbowbrite about trying a stimulant like Adderall, Concerta, or Strattera (a semi-stimulant). Be forewarded however that you may develop a tolerance to the stimulant, and the tolerance side-effects can be as severe as the original problem of being unable to concentrate and sustain focus.

Namenda can help with the Adderall-tolerance, but it isn't a silver bullet. Some of the side-effects of Adderall are unpreventable.

Be judicious in deciding whether or not to start taking a stimulant.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.